Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Granuloma Annulare


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 06/10/2000]
Question: When I was 11 years old, I started having this rash like spots on my lower legs. Within about 6 months, my lower legs were covered. It almost looked like posion ivy. My mother took me to a dermatologist and they dignosed it as granuloma annulayer. It's between the layers of my skin. It dosen't hurt or itch, just looks horrible. They were not sure how to treat this, but as I recall I had to but a salve on and wrap my legs with plastic and sleep this way. I also received approximately 25-40 shots of small doses of cortizon between the layers of skin each visit for approximately 3-6 months. It went away, but not the original spots on the tops of my feet. They have always been there. I am now 35 and approximately a year ago it came back. In the same area, but the original spots have disappeared to be replaced with new ones. My doctor and I thought it was getting better, but now it is worse. The latest thing is the steriod shots. I just took my first one and he wants me to continue with the steriod cream and the pills. Please advise my with any information you have on this diease or how to cure it. Some say it is related to stress and hormonal problems. Please advise. Also, please give me any side effects from the medicine I am taken. Thanks.

Answer: Granuloma annulare has no current known etiology. It is seen with flesh colored or red-brown papules usually seen on the arms and legs. There is a disseminated form that increases the chances of developing diabetes mellitus. The current treatment is local or systemic steroids. This is usually effective, but there are risks to long term steroid treatment(see the FAQs).

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.

Send your impressions, comments, thoughts, etc. to webmaster@druginfonet.com






HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.